Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 64, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 7, 2008, 12:36 AM CDT for Lane County, Trego County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2008, 12:36 AM CDT (05:36 UTC)
- Expired
- May 7, 2008, 1:15 AM CDT
- In force
- 39 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
Counties Lane County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 118 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2046 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1896 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 070537
SVRDDC
KSC101-195-070615-
/O.NEW.KDDC.SV.W.0064.080507T0536Z-080507T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1236 AM CDT WED MAY 7 2008
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LANE COUNTY IN WEST CENTRAL KANSAS.
TREGO COUNTY IN WEST CENTRAL KANSAS.
* UNTIL 115 AM CDT
* AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PENDENNIS...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
PENDENNIS...
COLLYER...
TREGO CENTER...
WAKEENEY...
RURAL RESIDENCES OF NORTHEASTERN LANE AND TREGO COUNTIES.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS WARNING REPLACES THE PREVIOUS WARNING ISSUED FOR NORTHWEST LANE
COUNTY.
LAT...LON 3911 9962 3871 9960 3870 10020 3869 10024
3859 10025 3856 10039 3870 10044 3870 10023
3873 10016 3908 10016 3911 10014
TIME...MOT...LOC 0536Z 253DEG 46KT 3869 10027
$$
BURKE2 follow-up statements
000
WWUS53 KDDC 070555
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1254 AM CDT WED MAY 7 2008
KSC101-070604-
/O.CAN.KDDC.SV.W.0064.000000T0000Z-080507T0615Z/
LANE KS-
1254 AM CDT WED MAY 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LANE COUNTY IS
CANCELLED...
LAT...LON 3911 9962 3871 9960 3870 10016 3908 10016
3911 10014
TIME...MOT...LOC 0554Z 253DEG 46KT 3875 9999
$$
KSC195-070615-
/O.CON.KDDC.SV.W.0064.000000T0000Z-080507T0615Z/
TREGO KS-
1254 AM CDT WED MAY 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR TREGO COUNTY...
AT 1251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 12 MILES SOUTHWEST OF TREGO CENTER...OR 8 MILES NORTH OF
ARNOLD...MOVING EAST AT 53 MPH.
* LOCATIONS IMPACTED INCLUDE...
TREGO CENTER...
CEDAR BLUFF...
RURAL RESIDENCES OF TREGO COUNTY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
LAT...LON 3911 9962 3871 9960 3870 10016 3908 10016
3911 10014
TIME...MOT...LOC 0554Z 253DEG 46KT 3875 9999
$$
BURKE000
WWUS53 KDDC 070612
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
111 AM CDT WED MAY 7 2008
KSC195-070621-
/O.EXP.KDDC.SV.W.0064.000000T0000Z-080507T0615Z/
TREGO KS-
111 AM CDT WED MAY 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR TREGO COUNTY EXPIRES AT 115 AM
CDT...
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO
LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL
WILL STILL BE POSSIBLE OVER TREGO COUNTY FOR THE NEXT COUPLE OF
HOURS.
LAT...LON 3911 9962 3871 9960 3870 10016 3908 10016
3911 10014
TIME...MOT...LOC 0611Z 253DEG 46KT 3876 9986
$$
BURKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:54 PM CDT, 8 hours 42 minutes earlier.
Area forecast discussion, May 6, 3:54 PM CDT, 8 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 354 PM CDT TUE MAY 6 2008 .DISCUSSION... DAYS 1-2... A DEEP UPPER TROUGH WAS PROGRESSING EAST ACROSS NORTHERN OLD MEXICO AND THE DESERT SOUTHWEST TODAY. A DRYLINE EXTENDED FROM NEAR LAS VEGAS NM TO FAR SE COLORADO. A SUBTLE WARM FRONT EXTENDED ESE FROM THE DRYLINE INTO SOUTHWEST KANSAS. A STORM DEVELOPED BY EARLY AFTERNOON IN PROWERS COUNTY AT THIS INTERSECTION. DEWPOINT DEPRESSIONS WILL BE FAIRLY HIGH THIS AFTERNOON SO TORNADIC STORMS ARE UNLIKELY. THE SHEAR PROFILE IS NOT THAT GREAT YET EITHER. HOWEVER, HIGHER DEWPOINTS WERE SURGING NORTH INTO EASTERN NM AND WEST TEXAS. TORNADO CHANCES COULD INCREASE LATER THIS EVENING ALONG AND AHEAD OF AN EASTERN, MORE SUBTLE DRYLINE THAT WILL EXTEND FROM NEAR HUGOTON TO CLOVIS. BUT COMPLICATING MATTERS EVEN MORE IS A MESOHIGH OVER WEST TEXAS THAT HAS TEMPORARILY AFFECTED THE LOW LEVEL WIND FIELD. AS THE UPPER TROUGH PROGRESSES EASTWARD THIS AFTERNOON, A 115KT JET STREAK WILL NOSE INTO SOUTHWEST TEXAS. THIS JET MAY HELP INITIATE STORMS WELL SOUTH OF OUR FCST AREA TODAY. THE STORMS ONGOING OVER WEST CENTRAL KANSAS WILL MOVE ACROSS MUCH OF WESTERN AND CENTRAL KS TONIGHT, ESPECIALLY NORTH OF DDC. THE UPPER SYSTEM WILL PASS TO OUR SW AND SOUTH LATE TONIGHT AND WEDNESDAY. SHOWERS AND STORMS WILL BE LIKELY FROM DDC SOUTH. THESE STORMS WILL PROBABLY NOT BE SEVERE SINCE THE LOW LEVEL WILL BE MUCH MORE STABLE DUE TO OVERNIGHT STORMS AND DIURNAL COOLING. ANOTHER SHORTWAVE TROUGH WILL APPROACH BY THURSDAY. STORMS MAY INITIATE LATE IN THE DAY NEAR THE DRYLINE/FRONT INTERSECTION AND THEN BUILD INTO AN MCS OVERNIGHT ACROSS PARTS OF SOUTHWEST AND CENTRAL KS. DAYS 3-7... THE NEXT SHORTWAVE TROUGH IS FORECAST FOR SATURDAY WITH A CHANCE FOR THUNDERSTORMS, THEN RIDGING INCREASES INTO MONDAY WITH A WARMING TREND. BY TUESDAY THE ECMWF AND THE GFS ARE IN DISAGREEMENT WITH THE NEXT TROUGH PLACEMENT. WILL HEDGE TOWARD THE WARMER ECMWF FOR THE TEMPERATURES. OVERNIGHT LOWS SHOULD STAY FAIRLY MILD IN THE 40S AND 50S WITH HIGHS IN THE MID AND UPPER 70S FRIDAY, LOW 70S FOR THE WEEKEND, THEN WARMING TO THE MID 70S FOR MONDAY AND TUESDAY. .AVIATION... LOOK FOR SOME SEVERE THUNDERSTORMS TO FORM MAINLY IN THE HAYS REGION AFTER 5 PM WITH SOME MORE WIDELY SCATTERED THUNDERSTORMS IN THE DODGE CITY AND GARDEN CITY TAF AREAS. IF A LARGE AREA OF OTHER THUNDERSTORMS FORMS SOUTH OF KANSAS INTO WEST TEXAS THEN THE DODGE CITY AREA COULD BE BETWEEN STORMS NORTH AND STORMS SOUTH. A COLD FRONT IS FORECAST TO MOVE FROM THE GOODLAND AREA TOWARD HAYS AND GARDEN CITY AROUND MIDNIGHT WITH POSSIBLY A LINE OF THUNDERSTORMS ALONG IT. SOME STRATUS MAY ALSO FORM BEHIND THE COLD FRONT FOR A FEW HOURS. && .PRELIMINARY POINT TEMPS/POPS... DDC 57 66 48 78 / 70 80 20 0 GCK 55 65 47 80 / 60 60 0 0 EHA 55 66 48 84 / 50 50 0 0 LBL 56 66 49 82 / 60 70 20 0 HYS 56 69 46 76 / 60 40 20 0 P28 62 69 52 78 / 60 80 30 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN24/06
Hazardous weather outlook, May 6, 12:21 PM CDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1221 PM CDT TUE MAY 6 2008 KSZ066-079>081-089-090-071730- STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- 1221 PM CDT TUE MAY 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE AFTER 8 PM. A FEW OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY. A FEW OF THESE STORMS COULD BE SEVERE. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND AGAIN SATURDAY AFTERNOON AND SATURDAY NIGHT. THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED AFTER 8 PM. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ030-031-045-046-064-065-077-078-087-088-071730- TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-GRAY-FORD-MEADE-CLARK- 1221 PM CDT TUE MAY 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE AFTER 6 PM. A FEW OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY. A FEW OF THESE STORMS COULD BE SEVERE. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND AGAIN SATURDAY AFTERNOON AND SATURDAY NIGHT. THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED AFTER 6 PM CDT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ043-044-061>063-074>076-084>086-071730- SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON- STEVENS-SEWARD- 1221 PM CDT TUE MAY 6 2008 /1121 AM MDT TUE MAY 6 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP IN FAR WESTERN KANSAS AFTER 2 PM CDT. THESE STORMS WILL QUICKLY BECOME SEVERE WITH HAIL TO THE SIZE OF BASEBALLS. TORNADOES ARE POSSIBLE AS WELL. THE STORMS MAY BECOME MORE NUMEROUS BY 6 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY BUT THESE STORMS WILL PROBABLY NOT BE SEVERE. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND AGAIN SATURDAY AFTERNOON AND SATURDAY NIGHT. THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED AFTER 2 PM CDT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, May 6, 8:36 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
836 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 19 NE ST. JOHN 38.20N 98.51W
05/06/2008 E0.75 INCH STAFFORD KS PUBLIC
&&
26Local storm report, May 6, 9:09 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
909 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 7 NW BELLEFONT 37.96N 99.72W
05/06/2008 E0.88 INCH HODGEMAN KS TRAINED SPOTTER
&&
BURGERTSpecial weather statement, May 6, 9:42 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
942 PM CDT TUE MAY 6 2008
KSZ081-090-070330-
BARBER-PRATT-
942 PM CDT TUE MAY 6 2008
...SIGNIFICANT WEATHER ADVISORY FOR BARBER AND PRATT COUNTIES...
AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COATS...MOVING SOUTHEAST AT 27 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3746 9892 3763 9881 3758 9847 3739 9845
3739 9836 3737 9834 3726 9834 3716 9878
TIME...MOT...LOC 0242Z 298DEG 24KT 3750 9876
RITTERLINGLocal storm report, May 6, 10:29 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1029 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 10 N KENDALL 38.08N 101.54W
05/06/2008 M0.75 INCH HAMILTON KS PUBLIC
0345 PM HAIL 12 N LAKIN 38.11N 101.26W
05/06/2008 E0.88 INCH KEARNY KS PUBLIC
0351 PM HAIL 15 N LAKIN 38.16N 101.26W
05/06/2008 M0.75 INCH KEARNY KS PUBLIC
0405 PM HAIL N LAKIN 37.94N 101.26W
05/06/2008 M1.00 INCH KEARNY KS PUBLIC
0419 PM HAIL 19 NNE LAKIN 38.19N 101.12W
05/06/2008 E0.88 INCH KEARNY KS TRAINED SPOTTER
IT HAS THE GROUND COVERED.
0450 PM HAIL 16 N HOLCOMB 38.22N 100.99W
05/06/2008 E1.00 INCH FINNEY KS PUBLIC
THERE WAS A LOT OF HAIL COVERING THE GROUND. SIZES RANGED
FROM PEAS TO QUARTERS.
0500 PM HAIL 15 NNE HOLCOMB 38.19N 100.88W
05/06/2008 E1.00 INCH FINNEY KS PUBLIC
IT HAILED FOR ABOUT 20 MINUTES.
0545 PM HAIL 14 SE DIGHTON 38.34N 100.28W
05/06/2008 M0.75 INCH LANE KS PUBLIC
0550 PM HAIL 11 NW KALVESTA 38.16N 100.42W
05/06/2008 E0.88 INCH FINNEY KS PUBLIC
0615 PM HAIL 17 E NESS CITY 38.45N 99.59W
05/06/2008 M0.75 INCH NESS KS PUBLIC
0620 PM HAIL 7 N KALVESTA 38.15N 100.28W
05/06/2008 E1.75 INCH FINNEY KS PUBLIC
0640 PM HAIL 2 S RUSH CENTER 38.44N 99.31W
05/06/2008 E0.75 INCH RUSH KS PUBLIC
0650 PM TSTM WND GST 13 ESE RUSH CENTER 38.39N 99.09W
05/06/2008 E60.00 MPH RUSH KS TRAINED SPOTTER
0700 PM HAIL NE OTIS 38.54N 99.05W
05/06/2008 E0.75 INCH RUSH KS TRAINED SPOTTER
0715 PM HAIL 13 NW JETMORE 38.22N 100.06W
05/06/2008 M1.00 INCH HODGEMAN KS PUBLIC
0724 PM HAIL 12 N JETMORE 38.26N 99.89W
05/06/2008 E0.75 INCH NESS KS TRAINED SPOTTER
0735 PM HAIL 2 N DEERFIELD 38.01N 101.13W
05/06/2008 M0.75 INCH KEARNY KS TRAINED SPOTTER
0740 PM HAIL 19 NE ST. JOHN 38.20N 98.51W
05/06/2008 E0.75 INCH STAFFORD KS PUBLIC
0745 PM HAIL 9 ESE LAKIN 37.89N 101.11W
05/06/2008 M1.00 INCH KEARNY KS PUBLIC
0745 PM HAIL 8 ESE LAKIN 37.90N 101.12W
05/06/2008 M0.75 INCH KEARNY KS PUBLIC
0750 PM HAIL HOLCOMB 37.99N 100.99W
05/06/2008 M0.88 INCH FINNEY KS TRAINED SPOTTER
0805 PM HAIL GARDEN CITY 37.98N 100.86W
05/06/2008 E0.88 INCH FINNEY KS TRAINED SPOTTER
0820 PM HAIL 12 SE JETMORE 37.96N 99.74W
05/06/2008 E0.88 INCH HODGEMAN KS TRAINED SPOTTER
&&
26Special weather statement, May 6, 11:00 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1100 PM CDT TUE MAY 6 2008 KSZ030-031-070500- ELLIS-TREGO- 1100 PM CDT TUE MAY 6 2008 ...SIGNIFICANT WEATHER ADVISORY FOR ELLIS AND TREGO COUNTIES... AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF CEDAR BLUFF...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3902 9920 3877 9914 3868 9990 3886 9995 TIME...MOT...LOC 0400Z 258DEG 31KT 3879 9980 BURKE
Special weather statement, May 6, 11:12 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1112 PM CDT TUE MAY 6 2008
KSZ043>045-070515-
LANE-NESS-SCOTT-
1112 PM CDT TUE MAY 6 2008
...SIGNIFICANT WEATHER ADVISORY FOR LANE...NESS AND SCOTT COUNTIES...
AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF MANNING...MOVING EAST AT 25
MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3847 10108 3867 10111 3871 10096 3869 9973
3853 9972
TIME...MOT...LOC 0412Z 256DEG 19KT 3858 10082
BURKEThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:02 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Finney, Gray, Hodgeman, Pawnee | 20 min |
| May 6, 7:14 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Rush, Stafford | 46 min |
| May 6, 7:25 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 50 min |
| May 6, 7:57 PM CDT | Special Weather Statement | DDC | Hodgeman | 48 min |
| May 6, 8:05 PM CDT | Special Weather Statement | DDC | Stafford | 40 min |
| May 6, 8:08 PM CDT | Special Weather Statement | DDC | Finney | 52 min |
| May 6, 8:14 PM CDT | Special Weather Statement | DDC | Edwards, Pawnee | 46 min |
| May 6, 9:42 PM CDT | Special Weather Statement | DDC | Barber | 48 min |
| May 6, 11:00 PM CDT | Special Weather Statement | DDC | Ellis | 60 min |
| May 6, 11:12 PM CDT | Special Weather Statement | DDC | Scott | 63 min |
| May 6, 11:59 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 46 min |
| May 7, 1:54 AM CDT | Areal Flood Warning | DDC | Ellis, Rush | 3 hr |
| May 7, 4:26 AM CDT | Areal Flood Warning | DDC | Finney, Hodgeman, Lane, Ness, Pawnee, Rush | 3 hr |
| May 7, 9:31 AM CDT | River Flood Warning | DDC | Ellis | 5 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.